| Model Number |
2941608 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a paddle shaver used in oblique lateral interbody fusion of l3 / 4 / 5.It was reported that after olif of l3 / 4 was performed, olif was performed at l4 / 5.L4 / 5 had a small disk space and it was difficult to rotate the shaver.When attempted to rotate it forcibly, the shaver broke off. the tip of the broken off shaver left between the vertebral bodies, but it had been collected using a forceps, and there was no problem with the patient.No fragments left in patient body.A distractor was used to finish the procedure.No patient symptoms reported.
Additional Manufacturer Narrative
H3: product analysis #704392426:part # 2941608 lot # em18f016 visual and optical inspection confirmed the tip of the shaver has broken.Optical inspection of the fracture surface revealed a brittle surface.This type of damage is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.